Alert archive / Iowa / Areal Flood Warnings in 2016

Areal Flood Warning 2, NWS Des Moines, IA

February 22, 2016Webster County, Iowa

NWS Des Moines, IA issued this areal flood warning at Feb 22, 2016, 6:31 AM CST for Webster County, Iowa. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2016, 6:31 AM CST (12:31 UTC)
Expired
Feb 23, 2016, 6:30 AM CST
In force
24 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Webster County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this areal flood warning went out at Feb 22, 5:50 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 22, 5:50 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
550 AM CST MON FEB 22 2016

.SHORT TERM /TODAY/...
ISSUED AT 410 AM CST MON FEB 22 2016

FAIRLY QUIET DAY TODAY AS SURFACE HIGH PRESSURE SHIFTS EAST ALLOWING
SURFACE FLOW TO GRADUALLY BECOME SOUTHEASTERLY.  AS FOR TEMPS...THE
WIND SHIFT TO THE SOUTHEAST WILL COME TOO LATE TO HAVE AN IMPACT ON
HIGHS AND THE LOWER LEVEL CLOUD COVER EXPECTED TO REMAIN OVER THE
STATE THROUGH MUCH OF THE AFTERNOON WILL NOT ALLOW FOR MUCH WARMING.
I KEPT TEMPS ABOUT THE SAME AS YESTERDAY ACROSS THE SOUTH AND
ACTUALLY A COUPLE DEGREES COOLER THAN YESTERDAY ACROSS THE NORTH.

FOG IS FAIRLY WIDESPREAD ACROSS THE WEST THIS EARLY MORNING AND WILL
LINGER THROUGH MUCH OF THE MORNING BUT THE IMPACT TO VISIBILITY WILL
NOT BE MUCH...GENERALLY IN THE ONE TO THREE MILE RANGE WOULD BE
WORST CASE SCENARIO. THE TYPICAL LOWER LYING AREAS MAY SEE PATCHY
HALF MILE TO ONE MILE VISIBILITIES BRIEFLY BUT SOUNDINGS QUICKLY
GET RID OF THE SHALLOW MOISTURE AROUND 12Z.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 410 AM CST MON FEB 22 2016

VIGOROUS UPPER LEVEL SYSTEM MOVING ACROSS CALIFORNIA AND INTO
SOUTHERN NEVADA THIS MORNING. THIS SYSTEM WILL MOVE INTO THE NEW
MEXICO AND TEXAS PANHANDLE AREAS BY LATE TONIGHT. A NARROW RIBBON
OF MOISTURE WILL EXTEND NORTHWARD INTO THE MID MISSOURI VALLEY
OVERNIGHT AND MAY BRING SOME LIGHT PRECIPITATION TO THE FAR WEST
AND NORTHERN PORTIONS OF THE FORECAST AREA TONIGHT INTO TUESDAY.
THE MOISTURE WILL SPLIT WITH A PORTION BEING PULLED SOUTH WITH THE
SOUTHERN SYSTEM AND THE REMAINDER MOVING WITH A WEAKER SYSTEM TO
THE NORTH. SOME LIGHT SNOW ACCUMULATIONS MAY OCCUR NORTH. PROFILES
REMAIN MOSTLY COLD WITH A SHALLOW NEAR SURFACE WARM LAYER THAT MAY
NOT COMPLETELY MELT THE SNOW DURING DESCENT.

THE SOUTHERN SYSTEM WILL CLOSE OFF ACROSS THE SOUTHERN PLAINS AND
BECOME A POTENT WINTER STORM AS IT LIFTS NORTHEAST THROUGH THE
OHIO VALLEY. AT THIS TIME...THE PRECIPITATION WITH THE SOUTHERN
SYSTEM IS EXPECTED TO REMAIN SOUTHEAST OF THE FORECAST AREA. A
WEAK SYSTEM DROPPING SOUTHEAST THROUGH THE DEVELOPING NORTHWEST
FLOW WILL BRING A LOW CHANCE FOR LIGHT SNOW OVER WESTERN IOWA.
PROFILES REMAIN RELATIVELY DRY SO SATURATION WILL BE AN ISSUE.
COLDER TEMPERATURES WILL FOLLOW THIS SYSTEM FOR THURSDAY.
UNCERTAINTY REMAINS FOR LATE WEEK INTO NEXT WEEKEND ON THE
EVOLUTION OF THE HUDSON BAY UPPER LOW AS IT DROPS SOUTH THEN TURNS
EAST. THIS UPPER LOW WILL HAVE AN ASSOCIATED ARCTIC PLUNGE WHICH
AT THIS TIME IS PROGGED TO THE NORTHEAST ACROSS THE GREAT LAKES
REGION. MORE SOUTHERLY SOLUTIONS CERTAINLY WOULD RESULT IN MUCH
COLDER TEMPERATURES FOR THE WEEKEND. WILL CONTINUE TO FOLLOW THE
WARMER SOLUTIONS WHICH ARE MORE REALISTIC WITH THE UPPER LOW
EVOLUTION.

&&

.AVIATION...22/12Z
ISSUED AT 550 AM CST MON FEB 22 2016

WIDESPREAD LOW LEVEL MOISTURE HAS KEPT LIFR CIGS ACROSS THE WEST
WITH PATCHY FOG.  FOG AND LOWER CIGS MUCH MORE LOCALIZED EAST.
EXPECT LIFR/IFR CONDITIONS WEST AND MVFR CONDITIONS EAST THROUGH 15Z
THEN IMPROVING CONDITIONS THROUGH 20Z.  THE NEXT SYSTEM WILL SPREAD
LOWER CLOUDS BACK N AND W BUT ANY REDUCTION IN FLIGHT CATEGORIES
FROM PRECIP SHOULD OCCUR AFT 12Z.

&&

.HYDROLOGY...
UPDATED AT 410 AM CST MON FEB 22 2016

ICE JAMMING REMAINS THE PRIMARY CONCERN TODAY WITH SEVERAL JAMS
REPORTED OVERNIGHT ALONG THE DES MOINES RIVER BASIN INCLUDING NEAR
FORT DODGE AND FRASER. RIVER RISES OF 3 TO 4 FEET HAVE OCCURRED
BEHIND THESE JAMS AND CAN LEAD TO QUICK FLASH FLOODING OF LOW
LYING AREAS. COOLING TEMPERATURES AND DIMINISHED SNOW MELT HAVE
SLOWED FURTHER RUNOFF CONTRIBUTIONS TO STREAMS AND NOW MAINLY
DEALING WITH FLOWS MOVING THROUGH THE SYSTEMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FAB
LONG TERM...DONAVON
AVIATION...FAB
HYDROLOGY...DONAVON
Hazardous weather outlook, Feb 22, 5:36 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CST MON FEB 22 2016

IAZ004>007-015>017-023>028-033>039-045>050-059-060-231145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-DALLAS-POLK-
536 AM CST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ICE JAMS ALONG STREAMS MAY CAUSE LOCALIZED FLOODING TODAY. ICE
JAMS ARE LIKELY ALONG THE DES MOINES RIVER FROM FORT DODGE TO
BOONE. MINOR FLOODING REMAINS POSSIBLE ALONG AREA STREAMS
INCLUDING THE NORTH RACCOON RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ044-057-058-061-062-070>075-081>086-092>097-231145-
CRAWFORD-AUDUBON-GUTHRIE-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
536 AM CST MON FEB 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:28 PM CSTAreal Flood WarningDMXBoone, Dallas24 hr
Feb 21, 7:42 PM CSTRiver Flood WarningDMXDavis, Wapello5 days
Feb 22, 12:29 AM CSTFlash Flood WarningDMXWebster6 hr
Feb 22, 10:04 AM CSTRiver Flood WarningDMXMahaska, Wapello6 days
Feb 22, 10:52 AM CSTRiver Flood WarningDMXPolk4 days

Nearby

Areal Flood Warnings in Iowa, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.